Your browser is no longer supported

For the best possible experience using our website we recommend you upgrade to a newer version or another browser.

Your browser appears to have cookies disabled. For the best experience of this website, please enable cookies in your browser

We'll assume we have your consent to use cookies, for example so you won't need to log in each time you visit our site.
Learn more

Overdose risk reduction guidance issued

  • Comment

The National Patient Safety Agency has issued guidance aimed at reducing the risk of harm or death as a result of incorrect use of loading doses.

The guidance recommends organisations carry out risk assessments of medicines likely to cause harm if not administered correctly and ensure effective communication, particularly during patients handovers.

Regular clinical checks should be performed by medical, nursing and pharmacy staff to make sure doses are correct. Between January 2005 and April 2010 there were 1,165 patient safety incidents involving loading doses including two deaths and four cases of severe harm.

  • Comment

Have your say

You must sign in to make a comment

Please remember that the submission of any material is governed by our Terms and Conditions and by submitting material you confirm your agreement to these Terms and Conditions. Links may be included in your comments but HTML is not permitted.